MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 30; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 30; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811230
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
During a typical anterior cervical discectomy and fusion surgery, the cervical 2 level plate's top left side locking mechanism popped off and fell into the surgery area.All broken fragments were removed using a pair of bayonetted pickups.The surgeon removed plate and replace with a new plate.A surgical delay of 30 min was reported.No adverse consequences to the patient were reported.The surgery was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Methods: the returned device was confirmed visually to have the spring bar unattached from the plate.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Results: the customer reported event was confirmed via visual inspection.Conclusion: the root cause of the spring bar fracture is undetermined.Potential root causes include: user tilts guide off axis affecting screw path, over-angulation of screwdriver which leads to unintended cantilever force, guide not properly attached to plate, and/or guide/awl limits visibility.The ifu state, "do not apply cantilever loads while the drill is engaged in the bone.Do not squeeze trigger until after drill guide is fully inserted into screw hole.The trigger must be fully depressed prior to and during drilling to ensure that the fixed angle trajectory and the desired depth are achieved.The trigger must be released prior to removing the fixed drill guide from the plate to avoid potential damage to the plate or spring bar.Use of either the fixed drill guide or the fixed punch awl sleeve is required if fixed screws are desired.If fixed angle screws are not inserted at the correct trajectory, damage to the plate or bone screw could occur.Do not cantilever the guide during removal from plate as it can damage locking mechanism.".

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 30
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8265189
Report Number0009617544-2019-00008
Device Sequence Number16548375
Product Code KWQ
UDI-Device Identifier07613252152194
UDI-Public07613252152194
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811230
Device Lot Number186519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight111